i really want to get off birth control. im in the second/third week of my pack. this is my third month taking it and i hate the way it makes me feel. i dont just want to stop taking it bc i know it'll mess up my cycle and the side effects are usually worse if you just stop in the middle of your pack. has anyone tried to "phase" it out?? im thinking about not taking my pill tonight but taking it every other day so that at least the hormones are somewhat still in my body so the side effects from withdrawl wouldnt be that bad. then slowly start taking it every third day and so forth until i think im ready to completely stop. anyone ever tried this method? i know with medications that you take every day, your body becomes somewhat dependant on them and they warn against just stopping. i think so many of us have bad side effects because thats what we do. we just stop taking it. then not only does our period get messed up but our bodies do as well. anyone have any suggestions or has anyone tried this method? i havent talked to my doctor about it but i sometimes feel like i know more about this stuff than him. (yes he's a he). (not that im saying that men gynos are not as good, but this one in particular is not). any thoughts???
I was on the pill for 5 years before i decieded to get off.. and I stopped just after my last pack I had my period and I didn't start up again that sunday. The only issue i had was that I got my period 2 weeks later and then again 2 weeks after that and it was pretty good from then on. I didn't have any weird issues just stoppin cold turkey~ I dont think it's going to be that bad dont worry about it. If you've only been on it for 3 months your body is still adjusting to the pills so you more then likely wont have any problems except getting your period early thats all I'd say.
The first pill I ever tried was a nightmare. I didn't make it through to even the first full month on it -- just stopped right in the middle. I bled right away the next day, and quite a bit (like a real period in the amount, but not in the consistency, oh well). Then my cycle went back to normal. It took about a month and a half.
If you can't stand to finish out the month, just stop the pill right now. Your cycle may be confused for a little while (make sure you use back up!), but I doubt you'll have very bad side effects. I really wouldn't "phase out" the pill... you will just confuse your body more with the fluctuating hormones. You will probably experience more/worse side effects that way. Ultimately, if you are going off the pill because of bad side effects, I can't imagine that withdrawl side effects would be worse =) When I stopped the first pill I was on, I felt immediately relieved, and withing a week I was back to my normal self.
thanks for your reply mirabelle! im nervous but im going to stop taking it today. i just hate the way it makes me feel. it's terrible. i feel like im going crazy. but i guess if im going to stop, i should just stop. thanks for your replies!
Eloise, I believe we spoke before. I was on the pill for 20 years and I stopped taking them when my last pack was gone. I had my period 1 month later it lasted 6 days but it was a very hard cramping period. But the good side is I have more energy now that I do not take the pill. The bad side is the hard periods and the yeast infections YUUUUK!! Everyone is different.